IDEAS home Printed from https://ideas.repec.org/a/kap/rqfnac/v12y1999i4p351-70.html
   My bibliography  Save this article

On the Nonlinear Specifications of Short-Term Interest Rate Behavior: Evidence from Euro-Currency Markets

Author

Listed:
  • Chiang, Thomas C
  • Chiang, Jeanette Jin

Abstract

This paper presents a coherent nonlinear interest rate model that incorporates the dynamics of the error correction specification into the traditional term structure model. The joint tests based on six Euro-Currency rates indicate that the linear specification should be rejected. The estimated equation suggests that the linear components--the change of the long-term interest rate and the error correcting term are highly significant. The nonlinear components involving the higher order of the independent variables, the cross products, the lagged error squares, and/or the ARCH effect also present significant explanatory power for predicting short-term Euro-Currency rate changes, confirming the non-linear specifications. Copyright 1999 by Kluwer Academic Publishers

Suggested Citation

  • Chiang, Thomas C & Chiang, Jeanette Jin, 1999. "On the Nonlinear Specifications of Short-Term Interest Rate Behavior: Evidence from Euro-Currency Markets," Review of Quantitative Finance and Accounting, Springer, vol. 12(4), pages 351-370, June.
  • Handle: RePEc:kap:rqfnac:v:12:y:1999:i:4:p:351-70
    as

    Download full text from publisher

    File URL: http://journals.kluweronline.com/issn/0924-865X/contents
    File Function: link to full text
    Download Restriction: Access to full text is restricted to subscribers.

    As the access to this document is restricted, you may want to search for a different version of it.

    Citations

    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
    as


    Cited by:

    1. Philip A. Shively, 2005. "The nonlinear dynamics of interest rates," Applied Financial Economics Letters, Taylor and Francis Journals, vol. 1(2), pages 71-74, March.
    2. Mi-Hsiu Chiang & Chang-Yi Li & Son-Nan Chen, 2016. "Pricing currency options under double exponential jump diffusion in a Markov-modulated HJM economy," Review of Quantitative Finance and Accounting, Springer, vol. 46(3), pages 459-482, April.

    More about this item

    Statistics

    Access and download statistics

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:kap:rqfnac:v:12:y:1999:i:4:p:351-70. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Sonal Shukla) or (Springer Nature Abstracting and Indexing). General contact details of provider: http://springer.com .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    We have no references for this item. You can help adding them by using this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.